Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

Rectal bleeding with frequent urination - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Good Posted in: Digestion and Bowels
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2307 Questions
User :   Hi I have rectal bleeding when I go the bathroom sometimes.
Also I have urgent neeeds to use the toilet very frequently, in small amounts. Stools are not necessarily loose but they are sometimes. Also I have gas when this urgency flares up. I told my doctor about this and he told me to take over the counter AD medicine. This controls the symptoms, except the bleeding, but one problem here is that I am forced to take very high doses. Thanks for your response. Be well.
Doctor :   Hi,
Doctor :   Dr XXX here
User :   hello
Doctor :   Since when are you suffering with this problem ?
User :   a long time, more than a year. it may be getting worse. also i am on psychiatric meds, forgot to say that
Doctor :   ok, may i know what medicine are you on ? and what medicine have you taken for thr stool problem?
Doctor :   the*
User :   I have taken CVS antidiarheal (spelling?) and Immodium AD
User :   also take Risperdal Depakote Lithium and Benztropine
Doctor :   ok, its not wise to take antidiarrheal when with bleeding rectum
User :   oh
Doctor :   they harden the stool and cause heavy friction in the rectum and aggrevate the bleeding
User :   ok
Doctor :   You have to take medicine to loosen the stool so that everything comes out at once and do not irritate the rectum
User :   is there no way to heal the bleeding problem?
Doctor :   yes,
Doctor :   since you are on the psychiatric medicine which do can aggrevate the situation
Doctor :   so , consult your psychiatrist and inform about the rectal bleedin so that he can alter the drug or the dose
Doctor :   and take 10ml of syp LACTULOSE twice daily after food both in morning and night , this will loosen the stool
User :   what exactly is causing my problem do you think? Could it be serious?
Doctor :   helping in easy bowel evacuation and reduce the rectal irritation and bleeding
Doctor :   I think this is because of hemorrhoids but has to be confirmed by physical examination
Doctor :   hence consult a surgeon too for the same
User :   if i had hemorrhoids wouldn't it hurt to sit?
Doctor :   not always
User :   as far as frequency, you think that could be due to meds?
Doctor :   som times the hemorrhoidal tags break open leading to bleed , but painless
Doctor :   may be due to medicine , also0 due to the antidiarrheal you were taking
User :   well thank you Dr. XXX and have a good day.
Doctor :   Thanks for consultin me , kindly provide your feedback
Doctor :   bye for now
Doctor :   take care
Question is related to
Diseases and Conditions
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor